| Model Number |
M0062181100 |
| Medical Device Problem Code |
Burst Container or Vessel (1074)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
03/20/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Although the suspect device has been received, the evaluation has not been completed.Therefore, the cause of the reported malfunction has not been determined.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific that a passport dilation balloon catheter device was used in the left ureter during a uteroscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon inflated under 8atm; however, it exploded.The procedure was completed with another passport dilation balloon catheter device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.
Additional Manufacturer Narrative
Block h6: problem code 1074 captures the reportable event of balloon burst.Block h10: investigation results a visual examination of the returned complaint device found that the balloon was not folded which indicated that the balloon was subjected to positive pressure.No damage found on the shaft and tip of the device.A microscopic examination of the balloon found a longitudinal tear in the distal of the proximal balloon sleeve and extending distally across of the balloon material.This failure is likely due to factors or conditions related to difficult patient anatomy such as a high percentage of stenosis, calcification or tortuosity and it is possible that this would have contributed to a rupture in the balloon material.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
Event or Problem Description
It was reported to boston scientific that a passport dilation balloon catheter device was used in the left ureter during a ureteroscopy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the balloon inflated under 8atm; however, it exploded.The procedure was completed with another passport dilation balloon catheter device.There were no patient complications reported as a result of this event.The patient condition at the conclusion of the procedure was reported to be good.